MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7522
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left coronary artery.A 1.50mm x 15mm apex flex balloon catheter was advanced for dilatation.However, the balloon shaft fractured in one of the vessels.The break was right about where the wire exit port is.A second 1.50mm x 15mm apex flex balloon catheter was advanced and was used to remove the fractured device.The procedure was ended with no patient complications reported.The patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of an apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 118.4cm distal of the strain relief.There was contrast and blood in the inflation lumen.The distal portion of the device was missing.There was shaft damage 108cm from the strain relief.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
APEX FLEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9199125
Report Number2134265-2019-12372
Device Sequence Number448927
Product Code LOX
UDI-Device Identifier08714729475583
UDI-Public08714729475583
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7522
Device Catalogue Number7522
Device Lot Number0023825495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR